Alert archive / Indiana / Small Craft Advisories in 2018
Small Craft Advisory 72, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Dec 2, 2018, 4:49 AM EST. It took effect at Dec 2, 2018, 10:00 PM EST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2018, 4:49 AM EST (09:49 UTC)
- In effect from
- Dec 2, 2018, 10:00 PM EST
- Expired
- Dec 4, 2018, 10:00 AM EST
- In force
- 36 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
922 WHUS73 KIWX 020949 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 449 AM EST Sun Dec 2 2018 LMZ043-046-021800- /O.NEW.KIWX.SC.Y.0072.181203T0300Z-181204T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 449 AM EST Sun Dec 2 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST TUESDAY... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect from 10 PM this evening to 10 AM EST Tuesday. * WINDS...West 15 to 20 knots veering north after midnight tonight and continuing into Monday night. Gusts to 25 knots. * WAVES...Building to 6 to 10 feet occasionally to 12 feet tonight. 5 to 8 feet occasionally to 10 feet on Monday, subsiding to 3 to 6 feet by Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
10 follow-up statements
557 WHUS73 KIWX 021733 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1233 PM EST Sun Dec 2 2018 LMZ043-046-030145- /O.CON.KIWX.SC.Y.0072.181203T0300Z-181204T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1233 PM EST Sun Dec 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST TUESDAY... * WINDS...West 15 to 20 knots veering north after midnight tonight and continuing into Monday night. Gusts to 25 knots. * WAVES...Building to 6 to 10 feet occasionally to 12 feet tonight. 5 to 8 feet occasionally to 10 feet on Monday, subsiding to 3 to 6 feet by Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
154 WHUS73 KIWX 022043 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 343 PM EST Sun Dec 2 2018 LMZ043-046-030445- /O.CON.KIWX.SC.Y.0072.181203T0300Z-181204T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 343 PM EST Sun Dec 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST TUESDAY... * WINDS...West 15 to 20 knots veering north after midnight tonight and continuing into Monday night. Gusts to 25 knots. * WAVES...Building to 5 to 10 feet occasionally to 13 feet late tonight and continuing Monday. . 5 to 8 feet occasionally to 10 feet on Monday, subsiding to 4 feet or less Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
414 WHUS73 KIWX 022048 CCA MWWIWX URGENT - MARINE WEATHER MESSAGE...CORRECTED National Weather Service Northern Indiana 348 PM EST Sun Dec 2 2018 LMZ043-046-030445- /O.COR.KIWX.SC.Y.0072.181203T0300Z-181204T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 348 PM EST Sun Dec 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST TUESDAY... * WINDS...West 15 to 20 knots veering north after midnight tonight and continuing into Monday night. Gusts to 25 knots. * WAVES...Building to 5 to 10 feet occasionally to 13 feet late tonight and continuing Monday. Waves gradually subsiding Monday night through Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
533 WHUS73 KIWX 030347 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1047 PM EST Sun Dec 2 2018 LMZ043-046-031200- /O.CON.KIWX.SC.Y.0072.000000T0000Z-181204T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1047 PM EST Sun Dec 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... * WINDS...West 15 to 20 knots veering north after midnight tonight and continuing into Monday night. Gusts to 25 knots. * WAVES...Building to 5 to 10 feet occasionally to 13 feet late tonight and continuing Monday. Waves gradually subsiding Monday night through Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
486 WHUS73 KIWX 030939 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 439 AM EST Mon Dec 3 2018 LMZ043-046-031745- /O.CON.KIWX.SC.Y.0072.000000T0000Z-181204T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 439 AM EST Mon Dec 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... * WINDS...North 15 to 20 knots. Gusts to 25 knots. * WAVES...5 to 10 feet occasionally to 13 feet subsiding to 3 to 6 feet late tonight, and to 2 to 4 feet Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
867 WHUS73 KIWX 031522 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1022 AM EST Mon Dec 3 2018 LMZ043-046-032330- /O.CON.KIWX.SC.Y.0072.000000T0000Z-181204T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1022 AM EST Mon Dec 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... * WINDS...North 15 to 25 knots today diminishing to 10 to 20 knots tonight. Northwest winds 5 to 10 knots Tuesday morning, then backing west Tuesday afternoon. * WAVES...Waves 5 to 8 feet, occasionally to 10 feet today and this evening. Waves subsiding to 3 to 6 feet overnight, then to 2 to 4 feet by Tuesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
978 WHUS73 KIWX 032044 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 344 PM EST Mon Dec 3 2018 LMZ043-046-040445- /O.CON.KIWX.SC.Y.0072.000000T0000Z-181204T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 344 PM EST Mon Dec 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... * WINDS...North wind 15 to 25 knots easing to 5 to 10 knots after midnight. Northwest winds 5 to 10 knots Tuesday morning, then backing west Tuesday afternoon. * WAVES...Waves 5 to 8 feet, occasionally to 10 feet this evening. Waves 3 to 5 feet overnight subsiding to 1 to 3 feet Tuesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
851 WHUS73 KIWX 040343 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1043 PM EST Mon Dec 3 2018 LMZ043-046-041145- /O.CON.KIWX.SC.Y.0072.000000T0000Z-181204T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1043 PM EST Mon Dec 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... * WINDS...North wind 5 to 15 knots. Northwest winds 5 to 10 knots Tuesday morning, then backing west Tuesday afternoon. * WAVES...Waves 3 to 5 feet overnight subsiding to 1 to 3 feet Tuesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
802 WHUS73 KIWX 040936 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 436 AM EST Tue Dec 4 2018 LMZ043-046-041500- /O.CON.KIWX.SC.Y.0072.000000T0000Z-181204T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 436 AM EST Tue Dec 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...Northwest 5 to 15 knots. * WAVES...3 to 6 feet subsiding to 1 to 3 feet this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
934 WHUS73 KIWX 041526 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1026 AM EST Tue Dec 4 2018 LMZ043-046-041630- /O.EXP.KIWX.SC.Y.0072.000000T0000Z-181204T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1026 AM EST Tue Dec 4 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... Conditions have subsided below small craft advisory criteria. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 2, 1:28 AM EST, 3 hours 21 minutes earlier.
Area forecast discussion, Dec 2, 1:28 AM EST, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 128 AM EST Sun Dec 2 2018 .SYNOPSIS... Issued at 125 AM EST Sun Dec 2 2018 Showers with a few thunderstorms will gradually diminish during the remainder of the overnight hours. Above normal temperatures will continue today, although slowly falling afternoon temperatures are expected across northwest Indiana and southwest Lower Michigan. Scattered rain showers are expected to redevelop across northern Indiana and southwest Lower Michigan this afternoon. A chance of rain and show showers will continue tonight. The week ahead marks the return of cold air, with high temperatures in the 30s, and the chance for lake effect snow showers. && .SHORT TERM...(This Evening through Sunday) Issued at 200 PM EST Sat Dec 1 2018 Deep occlusion taking place today in the Central US with 987 mb low near Concordia KS and frontal boundary extending east through nrn MO/ctrl IN/srn IN as of 18z. Band of more widespread light to moderate rain within initial surge of strong isentropic lift/WAA preceding the front should lift out of eastern zones by 20/21z. Sfc occluded front does lift slowly ene through the area later today into tonight with scattered showers and drizzle accompanying it given continued low level moistening/convergence under an overspreading mid level dry slot. This cooling aloft supports going low probs for some thunder and perhaps a few brief downpours, especially late afternoon and evening west of I-69. Minor river/lowland flooding will continue to be the only threat with this system. Low pressure system/occluded front eventually elongates from Iowa east-northeast into Lower Michigan by later tonight and Sunday allowing milder air to become better established...especially southern/eastern zones where some filtered sunshine will be possible Sunday AM/early afternoon. Rain shower chances will once again be on the increase then late morning and afternoon, especially north of US 24, as the main low-mid level vort max and associated deeper moisture pivots east through the Lower Great Lakes region. && .LONG TERM...(Sunday Night through Saturday) Issued at 200 PM EST Sat Dec 1 2018 Broad low amplitude troughing/cyclonic flow will encompass the Great Lakes region through next week with a return to below normal temperatures and a few chances for light precipitation. Leftover low-mid level trough axis from above does drop through Sunday night-Monday with low chances for light mixed precipitation. Tuesday-Wednesday appear to be mainly dry days before a northern stream shortwave in wnw flow brings chances for light snow accumulations around Thursday. && .AVIATION...(For the 06Z TAFS through 06Z Sunday Night) Issued at 125 AM EST Sun Dec 2 2018 Warm/occluded front is currently making its way across northern Indiana as of 06Z this morning. Pocket of enhanced instability has also lifted northward across northern Indiana over the past few hours along with channel of stronger low level moisture transport. This stronger advective forcing is now shifting east of the terminals. Favorable upper jet dynamics also in place with region firmly positioned in left exit region of strong upper jet streak nosing into the Ohio Valley. Above factors have allowed for maintenance of area of showers/embedded storms to overspread the area this evening. Should see downward trend in this precipitation over the next several hours as more pronounced mid level dry slot punches in and stronger advective forcing continues to depart to the east. Some improvement in conditions expected with passage of occluded front with transition to VFR conditions for a time overnight. Expecting conditions to deteriorate back to MVFR again overnight at KSBN as wrap around moisture eventually works into the area in association with strong upper level trough. Stronger upper vort lobe should bring some more showers back to KSBN during the afternoon hours. Winds will increase late morning into this afternoon as cold advection ramps up, with some gusts to 25 knots expected at KFWA. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Marsili/Brown SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...Marsili Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Dec 1, 7:04 PM EST, 9 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 704 PM EST Sat Dec 1 2018 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-030015- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 704 PM EST Sat Dec 1 2018 /604 PM CST Sat Dec 1 2018/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. Rainfall amounts around an inch will cause rises on rivers and some flooding of lowlands. Some rivers are expected to reach minor flood stage. A few rumbles of thunder are possible through Midnight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Rainfall from Saturday and Saturday night may lead to some minor flooding on rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-030015- New Buffalo MI to St Joseph MI- 704 PM EST Sat Dec 1 2018 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Tonight. A Small Craft Advisory is in effect through Midnight tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Small craft advisory conditions are possible Sunday night through Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ046-030015- Michigan City IN to New Buffalo MI- 704 PM EST Sat Dec 1 2018 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Small craft advisory conditions are possible Sunday night through Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Dec 1, 11:06 PM EST, 5 hours 43 minutes before
Special Weather Statement National Weather Service Northern Indiana 1106 PM EST SAT DEC 1 2018 INZ020-020445- White- 1106 PM EST SAT DEC 1 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WHITE COUNTY... At 1106 PM EST, a strong thunderstorm was located near Wolcott, or 7 miles west of Monticello, moving northeast at 30 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Monon, Reynolds, Indiana Beach, Smithson, Sitka, Headlee, Buffalo and Norway. Seek shelter until this storm passes. && LAT...LON 4067 8689 4074 8701 4091 8683 4091 8661 TIME...MOT...LOC 0406Z 225DEG 24KT 4075 8691 MARSILI
Special weather statement, Dec 2, 12:10 AM EST, 4 hours 39 minutes before
Special Weather Statement National Weather Service Northern Indiana 1210 AM EST SUN DEC 2 2018 INZ016-020545- Kosciusko- 1210 AM EST SUN DEC 2 2018 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL KOSCIUSKO COUNTY... At 1209 AM EST, a strong thunderstorm was located 2 miles southwest of Warsaw, moving northeast at 40 mph. Winds in excess of 40 mph are possible with this storm. Brief heavy rainfall is also possible. Locations impacted include... Warsaw, Winona Lake, North Webster, Leesburg, Claypool, Burket, Little Chapman Lake, Oswego, Monoquet, James Lake, Irish Lake, Palestine, Sechrist Lake, Big Chapman Lake and Tippecanoe Lake. Seek shelter until this storm passes. && LAT...LON 4112 8588 4116 8602 4140 8587 4133 8567 TIME...MOT...LOC 0509Z 215DEG 37KT 4118 8592 MARSILI
Special weather statement, Dec 2, 2:53 AM EST, 1 hour 56 minutes before
Special Weather Statement National Weather Service Northern Indiana 253 AM EST Sun Dec 2 2018 INZ007-009-MIZ080-081-OHZ001-002-004-005-021015- Steuben-De Kalb-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry- Including the cities of Angola, Fremont, Auburn, Garrett, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, and Liberty Center 253 AM EST Sun Dec 2 2018 ...Areas of Dense Fog Early This Morning... Areas of dense fog will continue to affect far northeast Indiana, northwest Ohio, and south central Lower Michigan through 5 AM EST. Visibilities of one quarter of a mile or less can be expected. Visibilities are expected to improve after 5 AM EST as a frontal boundary tracks across the area. This front will produce a period of showers, and perhaps a thunderstorm through 5 AM EST. Motorists should exercise caution and allow extra distance in front you. Be prepared for rapid changes in visibilities across short distances.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 11:06 PM EST | Special Weather Statement | IWX | White | 39 min |
| Dec 2, 12:10 AM EST | Special Weather Statement | IWX | Kosciusko | 35 min |
| Dec 2, 1:50 AM EST | River Flood Warning | IWX | Allen, DeKalb | 5 days |
Nearby
Small Craft Advisories in Indiana, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.